| Model Number |
M0068404042 |
| Medical Device Problem Codes |
Degraded (1153); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/01/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2018 as the event date was reported to be (b)(6) 2018.This event was reported to the fda via a voluntary medwatch report.The report number is (b)(4).Investigation results: one accumax laser fiber was returned in one piece with the tip detached.The fiber measured approximately 278.9 cm from the top of the connector to the tip.The exposed glass portion of the distal tip measured approximately 0.5 mm.The pattern on the tip face was consistent with a tip detachment.The condition of the returned device confirms that the fiber tip detached, likely as a result of handling during setup of the device as it interacted with a scope.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.
Event or Problem Description
Note: this manufacturer report pertains to the third of four accumax laser fibers that were used in the same procedure.It was reported to boston scientific corporation on (b)(6) 2018 that an accumax 1000 laser fiber was used during a transurethral resection of the prostate (turp) procedure performed on an unknown date.According to the complainant, during the procedure, the laser fiber did not last very long and had to be replaced within an unusually short timeframe.It was noted that the tip of the laser fiber was used up much faster than normal.A second, third, and fourth accumax 1000 laser fiber were opened and the same issue occurred.The procedure was completed with a fifth accumax 1000 laser fiber.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the fiber tip detached.